MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. AIR SAFETY HEPA AND NON-HEPA FILTERS; FILTER, BACTERIAL, BREATHING-CIRCUIT

SMITHS MEDICAL INTERNATIONAL, LTD. AIR SAFETY HEPA AND NON-HEPA FILTERS; FILTER, BACTERIAL, BREATHING-CIRCUIT
Model Number 62.002.0090.9064/711CRSA
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was return for evaluation but video was provided.Investigation was done by the supplier.The defect is not caused by the manufacturing process, as it is during use.The possible root cause is that the issue was caused by the influence of humidity conditions.The amount of water in this product is affected by the humidity and flow rate in the filter, but in the case of high humidity, the hme filter moisture accumulates inside the-and the flow resistance increases.The allegation was not confirmed.Operator of device is unknown.This remediation mdr was generated under protocol (b)(4) , as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the product was occluded due to absorption of excessive amount of water in its heat and moisture exchange(hme) filter.The filter needed to be replaced.No patient injury was reported.

Brand Name
AIR SAFETY HEPA AND NON-HEPA FILTERS
Common Device Name
FILTER, BACTERIAL, BREATHING-CIRCUIT
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
3-21-2 motohama-cho, naka-ku,
minneapolis, MN 55442
MDR Report Key15427010
Report Number3012307300-2022-19240
Device Sequence Number7530045
Product Code CAH
UDI-Device Identifier15019315083303
UDI-Public15019315083303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number62.002.0090.9064/711CRSA
Device Catalogue Number002823P
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown